Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Mar 10, 2017, 1:56 AM PST for Whitman County, Washington. It took effect at Mar 10, 2017, 2:18 AM PST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2017, 1:56 AM PST (09:56 UTC)
- In effect from
- Mar 10, 2017, 2:18 AM PST
- Expired
- Mar 10, 2017, 5:17 PM PST
- In force
- 15 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whitman County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Palouse River at Pullman (PULW1). The gauge peaked at 6.96 ft at Mar 10, 2017, 1:00 AM PST.
- Action stage
- 5.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13348000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
334 WGUS46 KOTX 100956 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 156 AM PST FRI MAR 10 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington... South Fork Palouse River at Pullman affecting Whitman County Paradise Creek at Moscow affecting Latah and Whitman Counties ...Recent rainfall and snowmelt have pushed area waterways to near or above bankfull... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-102156- /O.CON.KOTX.FL.W.0005.000000T0000Z-000000T0000Z/ /PACI1.2.RS.170310T0120Z.170310T0700Z.000000T0000Z.NR/ 156 AM PST FRI MAR 10 2017 The Flood Warning continues for The Paradise Creek at Moscow. * until further notice. * At 12:45 AM Friday the stage was 9.50 feet. * Flood stage is 9.20 feet. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$ WAC075-102156- /O.NEW.KOTX.FL.W.0006.170310T1018Z-170311T0117Z/ /PULW1.1.ER.170310T1018Z.170310T1200Z.170310T1317Z.NO/ 156 AM PST FRI MAR 10 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The South Fork Palouse River at Pullman. * until this afternoon. * At 1:15 AM Friday the stage was 6.88 feet. * Flood stage is 7.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by 2 AM this morning and continue to rise to near 7.2 feet early this morning. The river is forecast to fall below flood stage later this morning. && LAT...LON 4692 11735 4682 11704 4657 11703 4681 11750 4692 11735 * At 7.0 feet...Minor flooding in the residential and business areas along the river in and around Pullman can be expected. * At 6.5 feet...Water will be up to the bottom of the pedestrian bridge at Main and Pine Street. The low spot on Morton Street near Reaney Park will be flooded. Water will be up along the foundations of the older commercial buildings along Poplar Street near its intersection with State Street as well as the older buildings on Main Street bewteen Kamiaken and Paradise Streets. Flooding of pasture land downstream of Pullman. $$
1 follow-up statement
619 WGUS86 KOTX 101359 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 559 AM PST FRI MAR 10 2017 ...The flood warning is cancelled for the following rivers and lakes in Washington... South Fork Palouse River at Pullman affecting Whitman County ...The flood warning continues for the following rivers and lakes in Idaho and Washington... Paradise Creek at Moscow affecting Latah and Whitman Counties ...Recent rains and snowmelt have pushed many area waterways to near or above bankfull. Precipitation has ended across the region but snowmelt runoff continues... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx Keep children and pets away from swolen creeks, streams and rivers. Be aware of large debris in the river. High water levels can push logs and other large debris into the river. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-111359- /O.CON.KOTX.FL.W.0005.000000T0000Z-000000T0000Z/ /PACI1.2.RS.170310T0120Z.170310T0700Z.000000T0000Z.NR/ 559 AM PST FRI MAR 10 2017 The Flood Warning continues for The Paradise Creek at Moscow. * until further notice. * At 4:45 AM Friday the stage was 9.33 feet. Minor flooding is occurring. * Flood stage is 9.20 feet. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$ WAC075-101429- /O.CAN.KOTX.FL.W.0006.000000T0000Z-170311T0117Z/ /PULW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 559 AM PST FRI MAR 10 2017 The Flood Warning is cancelled for The South Fork Palouse River at Pullman. * At 5:15 AM Friday the stage was 6.56 feet. * Flood stage is 7.00 feet. * Forecast...The river crested near flood stage at 7.0 feet. The river is forecast to continue falling to 4.4 feet by early tomorrow. && LAT...LON 4692 11735 4682 11704 4657 11703 4681 11750 4692 11735 * At 7.0 feet...Minor flooding in the residential and business areas along the river in and around Pullman can be expected. * At 6.5 feet...Water will be up to the bottom of the pedestrian bridge at Main and Pine Street. The low spot on Morton Street near Reaney Park will be flooded. Water will be up along the foundations of the older commercial buildings along Poplar Street near its intersection with State Street as well as the older buildings on Main Street bewteen Kamiaken and Paradise Streets. Flooding of pasture land downstream of Pullman. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:07 PM PST, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 9, 10:07 PM PST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1007 PM PST Thu Mar 9 2017
.SYNOPSIS...
A potent storm will continue to provide areas of rain and snow for
portions of the the Inland Northwest tonight, with the risk
retreating further into the mountains zones overnight. Strong
winds will accompany the system Friday. The combination of rain
and snow melt will bring a threat for localized flooding. A brief
break is expected by Friday night into early Saturday, although
more unsettled weather is forecast into early next week with rain
and mountain snow. Temperatures are expected to warm on Friday
into next week.
&&
.DISCUSSION...
Evening update: a mixture of weather impacts have been found
across the Inland NW this evening, including snow and rain, fog
and even isolated river flooding. The main swath of precipitation
is pushing across eastern WA and north ID this evening and the
risk will continue to shift into the mountains zones as we go
later into the overnight. As the night progresses the milder air
is still expected to surge in with increase southerly winds aloft,
which should help push the snow threat that has been found over
the Cascades, northern mountain and portions of the C'dA/central
Panhandle area, into the higher elevations. The main area that
will see a risk lingering through the night into the morning will
be toward the Canadian border and Boundary county. Winter weather
advisories remain in place for Boundary county through the night,
though the bulk of it should be found through the early overnight,
decreasing toward daybreak. /J. Cote'
&&
.AVIATION...
06Z TAFS: A cold front pushes across the Cascades overnight and
toward the ID Panhandle toward early Friday morning. Precipitation
will continue across the eastern TAF sites through about 08-11Z.
Spotty showers will be found elsewhere. Precipitation will mainly
fall as rain around TAF sites, but some snow may be mixed in
around COE/EAT. Expect MVFR/IFR conditions and lcl LIFR
conditions through the night, with some improvement through the
day Friday. Winds will be the other concern. These will begin to
increase later overnight but especially toward 16-18Z. Gusts in
the 25 to 35kt range will be possible in more exposed TAF sites,
with the potential but uncertainty of gusts near 45kts. Winds then
start to abate slowly after 21Z and more solidly after 00-03Z.
There will be the potential for LLWS late Thursday night into
early Friday morning before the winds start to mix down the
surface. However the best risk will be around PUW. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 36 50 32 44 37 47 / 60 20 0 20 50 10
Coeur d'Alene 33 48 30 44 35 45 / 100 40 10 20 70 20
Pullman 38 53 35 49 41 51 / 70 10 0 10 80 20
Lewiston 40 60 36 55 43 57 / 40 10 0 10 60 10
Colville 33 47 29 44 34 46 / 70 60 0 30 60 10
Sandpoint 31 44 29 43 35 44 / 100 100 10 30 80 20
Kellogg 34 44 31 44 36 44 / 100 100 50 20 80 40
Moses Lake 38 58 29 46 34 51 / 30 0 0 20 20 10
Wenatchee 32 52 30 43 35 49 / 40 0 0 30 20 10
Omak 32 49 27 42 33 46 / 40 30 0 30 40 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through late Friday night for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Northern
Panhandle.
Winter Weather Advisory until 6 AM PST Friday for Northern
Panhandle.
WA...Flood Watch through late Friday night for East Slopes Northern
Cascades-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Mar 9, 1:50 PM PST, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 150 PM PST Thu Mar 9 2017 IDZ026-027-102200- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- 150 PM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Central Idaho. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Mild temperatures, breezy winds, and periods of rain tonight into next week will lead to very saturated soils increasing the risk for rock slides in areas with steep terrain. IDZ002>004-WAZ031>038-041>044-102200- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 150 PM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Periods of moderate snow will impact travel across Stevens and Sherman Passes overnight. Travel may become hazardous at times. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Light to moderate rain and snow will impact the region this evening and overnight. Moderate to heavy snow accumulations will be possible along the Cascade Crest and above 4000 feet in the northern mountains. In the lowlands, mild temperatures and breezy winds will accelerate snow melt. Combined with the precipitation, excess runoff will lead to rises on creeks and streams and areas of flooding where there is poor drainage or plugged culverts. Steep hillsides will also be susceptable to rock slides. Strong winds will also impact travel across the Columbia Basin. Sustained winds of 20 to 30 mph with gusts up to 45 mph will be possible Friday morning and early afternoon. IDZ001-102200- NORTHERN PANHANDLE- 150 PM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...THIS AFTERNOON AND TONIGHT Snow mixing with sleet or freezing rain will be possible across the far north Idaho Panhandle overnight into Friday morning. Moderate snow accumulations will be possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Warmer temperatures and increasing rain chances will begin spring melt over the next few days. Minor flooding will be possible in areas of poor drainage or plugged culverts. Rock slides will be possible near areas of very steep terrain.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:15 PM PST | River Flood Warning | OTX | Whitman | 24 hr |
| Mar 10, 8:37 AM PST | River Flood Watch | OTX | Whitman | 20 hr |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.